Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online


User rating for this question
Very Good
Answered by

Practicing since : 2000
Answered : 339 Questions
after 15 g of amoxacylin (?) and steroids after an operation, my guts have never normalized. (18 months) I've tried everything. Now it smells like ammonia, with what looks like "jelly fish" although it's probably just mucous. I've been advised to do daily miralax and enemas, with the next step a colonoscopy (one 7 years ago was clean) 66, Male, and in generally good health, no meds, active.
Posted Tue, 17 Apr 2012 in Infections
Answered by Dr. Poorna Chandra K.S 44 hours later

Thanks for your query.

Constipation since childhood is usually secondary to -
1) Muscle and nerve problems leading to hypomotility
2) Endocrine problems like hypothyroidism
3) Ultrashort segment Hirschsprung's disease

All these problems can be exacerbated by Diabities mellitus and associated dysmotility and bacterial over growth
Mucus in stools in a constipated patient could be secondary to -
1) Solitary rectal ulcer syndrome
2) Fissure and hemorrhoids
3) Irritation of enemas

At your age you also have to consider polyps
Antibiotic use can alter normal bacterial flora and cause mucus in stools. Secondary lactose (milk) intolerence may add to the symptoms and smell.

Please get stool examination, colonoscopy and a fasting thyroid profile and consult a GI for further help

Hope I have answered your query. If you have any follow up queries I will be available to answer them.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor